MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 12; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 12; QEW
Model Number SEP12-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiac Arrest (1762)
Date of Event 09/29/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the indigo system include, but are not limited to, myocardial infarction, distal embolization including death.Therefore, it was determined that the reported adverse events were anticipated complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers:.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a deep vein thrombosis (dvt) in the popliteal, femoral and iliac veins using an indigo system cat12 aspiration catheter (cat12) and an indigo system separator 12 (sep12).During the procedure, after removing significant clot in the patients vessels, the patient experienced a saddle pulmonary embolism.The physician attempted to remove clot in the right atrium using the cat12; however, was unsuccessful.The patient had cardiac failure and expired.There was no reported damage to the cat12.The patient¿s cause of death is unknown.

Brand Name
INDIGO SYSTEM SEPARATOR 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12682960
Report Number3005168196-2021-02359
Device Sequence Number14417052
Product Code QEW
UDI-Device Identifier00815948021556
UDI-Public00815948021556
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/06/2024
Device Model NumberSEP12-A
Device Catalogue NumberSEP12
Device Lot NumberF106048
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Initial Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Date Report Sent to FDA01/01/2005